Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 15, 2014, 2:14 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Feb 15, 2014, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 2:14 AM PST (10:14 UTC)
- In effect from
- Feb 15, 2014, 4:00 PM PST
- Expired
- Feb 16, 2014, 2:13 AM PST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS75 KMSO 151014 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 314 AM MST SAT FEB 15 2014 IDZ007-008-161200- /O.NEW.KMSO.WI.Y.0009.140216T0000Z-140216T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 214 AM PST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. * IMPACTS/TIMING: SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT AND PEAK LATE TONIGHT. THEY WILL DECREASE QUICKLY AND BECOME WESTERLY AFTER THE COLD FRONT PASSES EARLY SUNDAY MORNING. * WINDS: SOUTHERLY WINDS 30 TO 40 MPH LATE IN THE AFTERNOON BECOMING 40 TO 50 MPH OVERNIGHT. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
298 WWUS75 KMSO 160509 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1009 PM MST SAT FEB 15 2014 IDZ007-008-161200- /O.CON.KMSO.WI.Y.0009.000000T0000Z-140216T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 909 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95 REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * IMPACTS/TIMING: GUSTY SOUTHERLY WINDS WILL EXIST AHEAD OF A COLD FRONT AND PEAK LATE TONIGHT. THEY WILL DECREASE QUICKLY AND BECOME WESTERLY AFTER THE COLD FRONT PASSES EARLY SUNDAY MORNING. * WINDS: SOUTHERLY WINDS 30 TO 40 MPH GUSTING 40 TO 50 MPH OVERNIGHT. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
149 WWUS75 KMSO 161013 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 313 AM MST SUN FEB 16 2014 IDZ007-008-161115- /O.CAN.KMSO.WI.Y.0009.000000T0000Z-140216T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 213 AM PST SUN FEB 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. BREEZY WESTERLY WINDS WILL PERSIST THROUGH THE MORNING. HOWEVER SPEEDS ARE FORECAST TO REMAIN BELOW THOSE WHICH WOULD RESULT IN WIDESPREAD IMPACTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 14, 1:31 PM PST, 12 hours 43 minutes earlier.
Area forecast discussion, Feb 14, 1:31 PM PST, 12 hours 43 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
231 PM MST Fri Feb 14 2014
.DISCUSSION...A very moist westerly flow will continue across
north central Idaho and western Montana this evening. Some of the
showers may form into bands and produce brief moderate to heavy
mountain snow and a mixture of rain/snow in the valleys. Snow
levels are rising this afternoon, but will slowly fall again
this evening into Saturday morning. The most significant impact
of the evening showers will be to Lolo and Lost Trail passes, where
significant snow accumulation is likely.
The transition to rain showers in the Bitterroot Valley and
continuation of moderate showers this evening may further enhance
some of the lower valley snow melt and ponding.
A drier air mass should return to nearly all of the Northern
Rockies late tonight and early Saturday.
A warm front is then expected to shift northward across the
Clearwaters of Idaho and Lemhi County Saturday morning, and then
northward across western Montana Saturday afternoon and evening.
Snow levels will start out near the valley floors early Saturday,
but then rise to 5000 to 6000 feet by late afternoon. This warm
front will also increase the south winds in the Camas Prairie with
significantly stronger winds expected by Saturday night.
Warmer temperatures and areas of rain Saturday afternoon and
night will once again increase the low valley snow melt and
ponding/runoff from Kalispell southward to the Bitterroot Valley.
There is also a small threat that some small streams, such as Lolo
Creek in the northern Bitterroot valley and Flower Creek in the
Libby area, could see ice break up and flow downstream. This could
mean some low area flooding if that break up occurs. Our
confidence in an ice break up occurring is still quite small, but
something we will continue to monitor/assess.
A cold front is expected to move across the Northern Rockies
Sunday morning, changing from rain back to snow showers. Moderate
to heavy snow accumulations are again possible over north central
Idaho and western Montana mountain passes through Monday.
A change to this rather mild weather pattern may happen
Tuesday/Wednesday of next week. A cooler and continued moist
westerly flow may set up and possibly bring accumulating snow back
to the higher valley floors of north central Idaho and and most
valleys of western Montana. In any case, it does appear that
temperatures will range in the upper 20s to low 30s during the
day, with single digits to high teens at night.
&&
.AVIATION...A moist westerly flow is expected through this evening
with scattered moderate rain/snow showers. Mountain obscuration
should also be fairly widespread due to lower ceilings and the
showers. Bursts of heavier snow showers will lower visibility to
less than a mile a times through this evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 11 PM MST this evening for Lolo
Pass and Lost Trail Pass IN THE Bitterroot/Sapphire
Mountains.
WINTER WEATHER ADVISORY until 5 PM MST this afternoon for I-90
Lookout Pass to Haugan IN THE Lower Clark Fork Region.
ID...WINTER WEATHER ADVISORY until 11 PM MST /10 PM PST/ this evening
for Lolo Pass and Lost Trail Pass IN THE Eastern Lemhi
County...Southern Clearwater Mountains.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 12:03 PM PST | Winter Weather Advisory | MSO | Clearwater, Idaho, Lemhi | 68 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.